Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 95, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2009, 2:03 AM EDT for Jackson County, Jennings County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2009, 2:03 AM EDT (06:03 UTC)
- Expired
- Jun 26, 2009, 2:29 AM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Jackson County, IN, Jennings County, IN
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2029 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 260603
SVRIND
INC071-079-260645-
/O.NEW.KIND.SV.W.0095.090626T0603Z-090626T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
203 AM EDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHWESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 245 AM EDT
* AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNSTOWN...OR 10 MILES
SOUTHWEST OF SEYMOUR...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROTHERSVILLE AROUND 225 AM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 44.
LAT...LON 3874 8592 3875 8592 3874 8594 3884 8615
3895 8599 3884 8565 3881 8570 3882 8574
3880 8581 3879 8581 3877 8584 3873 8585
3872 8588
TIME...MOT...LOC 0603Z 295DEG 29KT 3886 8602
$$
MK1 follow-up statement
000
WWUS53 KIND 260629
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
229 AM EDT FRI JUN 26 2009
INC071-079-260639-
/O.CAN.KIND.SV.W.0095.000000T0000Z-090626T0645Z/
JACKSON-JENNINGS-
229 AM EDT FRI JUN 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
SOUTHWESTERN JENNINGS COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA.
LAT...LON 3874 8592 3875 8592 3874 8594 3884 8615
3895 8599 3884 8565 3881 8570 3882 8574
3880 8581 3879 8581 3877 8584 3873 8585
3872 8588
TIME...MOT...LOC 0629Z 295DEG 29KT 3877 8577
$$
MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:06 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 26, 12:06 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1206 AM EDT FRI JUN 26 2009 .AVIATION...DISCUSSION FOR 06Z TAFS. WEAK TROUGH OF LOW PRESSURE CURRENTLY MOVING ACROSS INDIANA WILL PRODUCE SCATTERED THUNDERSTORMS FOR A FEW HOURS AROUND KIND...KHUF AND KBMG. THESE SHOULD GRADUALLY END FROM THE NORTHWEST OVERNIGHT. THEN MAIN CONCERN WILL BE AREAS OF FOG. WILL GO WITH PERIODS OF IFR AT KHUF AS RAIN OCCURRED THERE EARLIER THIS EVENING. THUNDERSTORMS LIKELY WILL OCCUR AT KBMG TOO AND WILL MENTION PERIODS OF IFR AT BOTH KBMG AND KHUF LATE TONIGHT. OTHERWISE...EXPECT NO WORSE THEN MVFR AT KIND AND KLAF. ON FRIDAY...VFR WITH LIGHT NW FLOW AND ONLY SCT CU AND THEN CLEARING FRIDAY EVENING AS WEAK HIGH PRESSURE BUILDS SOUTH INTO THE GREAT LAKES. && .PREVIOUS DISCUSSION...FCST FOCUS IS ON STORM CHCS TONIGHT...THEN ON TEMPS. WAVE VAPOR IMAGERY INDICATES A VIGOROUS UPPER WAVE ACROSS SOUTHERN ONTARIO NEAR THE NORTHERN SHORE OF LAKE SUPERIOR. ANOTHER WEAKER WAVE WAS LOCATED ACROSS MO. AT THE SFC...A VERY DIFFUSE PATTERN REMAINS IN PLACE WITH A WEAK COLD FRONT EXTENDING FROM WI INTO IA WHILE OTHER WEAK OUTFLOW AND LAKE BOUNDARIES WERE ACTING TO FOCUS CONVECTION THIS AFTERNOON. ONE SUCH BOUNDARY WAS ACROSS CENTRAL OH WHILE CONVECTION WAS DEVELOPING ACROSS SOUTHERN LOWER MI. AIR TEMPS ARE AGAIN RISING TO AROUND 90 WHILE DEWPOINTS REMAIN AROUND 70 TODAY. I WILL LEAN TOWARD OBS/VIS SAT TRENDS FOR THIS EVENINGS FCST. ALL IN ALL I WILL USE A BLEND OF NAM/MAV MOS TEMPS THROUGH SAT. THE EXTENDED IS WEIGHTED MORE TOWARD THE GFS ENSEMBLE WITH A STRONGER UPPER LOW ACROSS THE NE. THIS EVENING AND TONIGHT...A VERY UNSTABLE AIRMASS WILL REMAIN IN PLACE AS WEAK SFC CONVERGENT AXES ACT TO TRIGGER THUNDERSTORMS. BEST ESTIMATE AT THIS TIME IS THAT STORMS WILL CONTINUE TO DEVELOP NEAR THE LAKE ACROSS NE IL INTO LOWER MI AND NORTHERN IN. THESE STORMS SHOULD MOVE SE AND COULD CLIP NE PARTS OF THE CWA TOWARD 22Z OR 00Z. OTHER STORMS ACROSS EASTERN IA COULD ALSO CONGEAL INTO A COMPLEX AND HEAD SE ALTHOUGH THIS WOULD TAKE UNTIL WELL AFTER 00Z IF THIS SCENARIO UNFOLDS. IN A NUTSHELL THIS IS A LOW CONFIDENCE FCST...THE BEST FORCING AND TRIGGERS APPEAR TO BE NORTH OF THE CWA AND WITH STORM MOTION AT 320/20KTS IT SUGGESTS THAT OUR NORTHERN COUNTIES HAVE THE BEST SHOT AT STORMS THIS EVENING INTO TONIGHT. CANNOT RULE OUT SCT STORMS ELSEWHERE AND WE WILL WORD THE FCST AS SUCH. GIVEN THE CAPE AND MODEST SHEAR LOWER END ORGANIZED MULTICELLS WOULD BE THE MODE OF CHOICE WITH DOWNBURST/DAMAGING WINDS THE MAIN THREAT. MOS LOWS LOOK REASONABLE AND WILL USE A BLEND. FRI...THE WEAK BOUNDARY WILL SLIDE INTO SOUTHERN IN WHILE THE THERMAL PROFILE COOLS ONLY SLIGHTLY AS COMPARED TO TODAY. THIS SHOULD YIELD HIGHS AGAIN NEAR 90 WITH PERHAPS SOME RELIEF IN THE FORM OF SLIGHTLY LOWER DEWPOINTS BY LATE AFTERNOON. MOS TEMPS ARE IN REASONABLE AGREEMENT AND LOOKING AT 850MB TEMPS FEEL THAT A BLEND IS BEST. SAT...SHORTWAVE RIDGE WILL MOVE ACROSS THE AREA AS THE NEXT UPPER TROUGH MOVES INTO THE PLAINS. DAYTIME HIGHS SHOULD AGAIN REACH OR EXCEED 90 AS THE LOW LEVEL THERMAL RIDGE IS DRAGGED NE ACROSS THE AREA. BASED ON 850MB TEMPS AND THICKNESSES FEEL THAT THE CURRENT FCST TEMPS ARE BETTER THAN THE MOS GUIDANCE WHICH IS COOLER DUE TO WHAT APPEARS TO BE MORE CLD COVER. WE WILL KEEP THE FCST DRY FOR SAT AT THIS TIME. SAT NIGHT-SUN...A STRONG UPPER WAVE AND ASSOCIATED SFC COLD FRONT WILL SWEEP THROUGH THE AREA. LOOK FOR SCT STORMS ALONG THE FRONT SAT NIGHT WITH COOLER AND LESS HUMID CONDS SUN. THE COOLER AND MORE COMFORTABLE CONDS SHOULD PREVAIL INTO EARLY NEXT WEEK WITH DRY CONDS THROUGH AT LEAST WEDS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JH PUBLIC...CO
Hazardous weather outlook, Jun 25, 7:03 PM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 703 PM EDT THU JUN 25 2009 INZ021-028>031-035>049-051>057-060>065-067>072-262315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 703 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS COULD DEVELOP AHEAD OF A COLD FRONT TONIGHT ACROSS PARTS OF CENTRAL AND NORTHERN ILLINOIS INTO NORTHERN INDIANA AND LOWER MICHIGAN AND MOVE SOUTHEAST INTO CENTRAL INDIANA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...WITH LARGE HAIL AND HEAVY DOWNPOURS ALSO POSSIBLE. IT APPEARS THAT THE THREAT FOR DAMAGING WINDS WILL BE GREATEST NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES FRIDAY ARE EXPECTED TO BE IN THE 90S AND SATURDAY COULD APPROACH 100. THUNDERSTORM ACTIVITY IS POSSIBLE SATURDAY NIGHT. AT THIS POINT SEVERE WEATHER IS NOT EXPECTED...HOWEVER LIGHTNING IS A HAZARD FROM ANY STORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Special weather statement, Jun 25, 10:44 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1044 PM EDT THU JUN 25 2009 INZ030-037-260315- BOONE-CLINTON- 1044 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN BOONE AND WESTERN CLINTON COUNTIES UNTIL 1115 PM EDT... AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR MULBERRY...OR 8 MILES NORTHWEST OF FRANKFORT...AND MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... FRANKFORT AROUND 1115 PM EDT... THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW LAND FLOODING BECOME MORE IMMINENT. CP
Special weather statement, Jun 25, 11:52 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1152 PM EDT THU JUN 25 2009 INZ053-062-260430- MONROE-OWEN- 1152 PM EDT THU JUN 25 2009 ...STRONG THUNDERSTORM ADVISORY FOR EASTERN OWEN AND NORTHERN MONROE COUNTIES UNTIL 1230 AM EDT... AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF BLOOMINGTON...AND MOVING EAST AT 20 MPH. * THIS STORM WILL BE NEAR... ELLETTSVILLE AROUND MIDNIGHT EDT... WHITEHALL AROUND 1205 AM EDT... INDIANA UNIVERSITY AROUND 1215 AM EDT... TORRENTIAL RAINS ARE LIKELY. WIND GUSTS TO 4O MPH AND PEA SIZE HAIL ARE POSSIBLE. DRT
Special weather statement, Jun 26, 12:15 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1215 AM EDT FRI JUN 26 2009 INZ046-047-260500- HENDRICKS-MARION- 1215 AM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HENDRICKS AND WESTERN MARION COUNTIES UNTIL 100 AM EDT... AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR PITTSBORO...OR 20 MILES WEST OF INDIANAPOLIS...AND MOVING SOUTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... BROWNSBURG AROUND 1230 AM EDT... AVON AROUND 1240 AM EDT... PLAINFIELD AROUND 1245 AM EDT... INDIANAPOLIS INTL AIRPORT AROUND 1255 AM EDT... DRT
Special weather statement, Jun 26, 12:18 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1218 AM EDT FRI JUN 26 2009 INZ045-046-054-260500- HENDRICKS-MORGAN-PUTNAM- 1218 AM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM ADVISORY FOR EASTERN PUTNAM...MORGAN AND SOUTHERN HENDRICKS COUNTIES UNTIL 100 AM EDT... AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR STILESVILLE...OR 30 MILES WEST OF INDIANAPOLIS...AND MOVING SOUTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. * THIS STORM WILL BE NEAR... LITTLE POINT AROUND 1225 AM EDT... MONROVIA AROUND 1235 AM EDT... LAKE HART AROUND 1240 AM EDT... CENTERTON AROUND 1245 AM EDT... DRT
Special weather statement, Jun 26, 12:22 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1222 AM EDT FRI JUN 26 2009 INZ042-260445- RANDOLPH- 1222 AM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM ADVISORY FOR RANDOLPH COUNTY UNTIL 1245 AM EDT... AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR WINCHESTER...OR 16 MILES SOUTHEAST OF DUNKIRK...AND MOVING SOUTH AT 25 MPH. TORRENTIAL RAINS ARE LIKELY. WIND GUSTS TO 50 MPH ARE POSSIBLE. * THIS STORM WILL BE NEAR... LYNN AROUND 1240 AM EDT... DRT
Local storm report, Jun 26, 12:44 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1244 AM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM FLASH FLOOD RIDGEVILLE 40.29N 85.03W
06/26/2009 RANDOLPH IN LAW ENFORCEMENT
MANY COUNTY ROADS FLOODED.
&&
MKOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:28 AM EDT | Flash Flood Warning | IND | Randolph | 3 hr |
| Jun 26, 11:14 AM EDT | Heat Advisory | IND | Clay, Daviess, Greene, Knox, Martin, Sullivan and 1 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.